Arkansas, 2008

Winter Storm and Winter Weather in Arkansas, March 6 to 7, 2008

March 6 to 7, 2008 · NWS LZK · 45 events in 45 counties and zones

A front pushed through Arkansas on the 5th and stalled along the Gulf Coast. Several storm systems formed along the front, and sent moisture northward into colder air across Arkansas.

Where it happened

Every event with a place to put it; 34 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
45

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A front pushed through Arkansas on the 5th and stalled along the Gulf Coast. Several storm systems formed along the front, and sent moisture northward into colder air across Arkansas. The moisture built into northern and western sections of the state during the late morning and afternoon of the 6th, with snow developing.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 6, 5:32 AM CST, 5 hours 28 minutes earlier.

Area forecast discussion, Mar 6, 5:32 AM CST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
532 AM CST THU MAR 6 2008

.AVIATION...
CEILINGS NEAR 1000 FEET WILL CONTINUE ACROSS THE NORTH THROUGH
AROUND 16Z. THEN LIFT TO NEAR 3000 FEET OR HIGHER BEFORE LOWERING
AGAIN TO NEAR 2500 AROUND 21Z. ACROSS CENTRAL AND SOUTH...CEILINGS
WILL CONTINUE NEAR 8000 FEET THEN LOWER TO NEAR 2500 AFTER 21Z.
(38)

&&

.PREV DISCUSSION... /ISSUED 301 AM CST THU MAR 6 2008/

DISCUSSION...
WINTER STORM WARNING WILL BE IN EFFECT FROM LATER TODAY THROUGH
FRIDAY WITH EXPECTED WINTER WEATHER. MAIN CONCERN THIS FORECAST
CYCLE IS THE IMPACT THE SOUTHERN STORM WILL HAVE ON ARKANSAS...
ESPECIALLY IN THE THURSDAY EVENING UNTIL FRIDAY AFTERNOON...WITH
THE POTENTIAL FOR HEAVY SNOW.

FRONTAL BOUNDARY MAKING PROGRESS ACROSS AR THIS MORNING...HAVING
PUSHED THROUGH KTXK...KHOT...KLIT...AND NEAR KSRC AND KJBR. STRONG
COLD ADVECTION WITH THIS COLD CANADIAN AIRMASS CENTERED OVER THE
CENTRAL PLAINS...AND WILL SET THE STAGE FOR WINTRY WEATHER OVER
ARKANSAS THE NEXT 36 HOURS. THE UPPER TROUGH WAS DEEPENING OVER
NORTHERN NM TO WEST TEXAS. NOT MUCH PRECIP SEEN WITH IT YET.
STRATUS CLOUDS HAD SPREAD OVER MUCH OF THE AREA...WITH MILD TEMPS
MAINLY ABOVE FREEZING...WITH 30S NORTH...40S ELSEWHERE. 00Z KLZK
SOUNDING HAD A PRECIP WATER VALUE OF 0.37 INCHES...WITH THE WARM
ADVECTION WE SAW ON WEDNESDAY WITH A SOUTH WIND FLOW.

SHORT TERM...TODAY THROUGH SUNDAY NIGHT
THROUGH THIS MORNING...THE COLD FRONT WILL CONTINUE TO SAG SOUTH
AND GRADUALLY LOWER TEMPS TO THE 30S AND 40S STATEWIDE...WITH A
NW-N WIND FLOW. NO PRECIP IS EXPECTED WITH THE FRONT. MODELS ARE
QUICK TO DEVELOP UPPER LEVEL ENERGY PUSHING INTO WEST AR BY
NOON...AND HAVE SMALL CHANCES OF LIGHT RAIN IN THE WEST CENTRAL TO
SOUTHWEST...AND RAIN/SNOW MIXED OVER THE NORTHWEST. BY 18Z THE
UPPER LOW WILL DEEPEN OVER N TX...AND CONTINUE TO SPREAD DYNAMICS
EAST ACROSS WEST AND CENTRAL AR. TEMPS DO WARM ENOUGH ABOVE
FREEZING TO BE ALL RAIN MUCH OF THE AFTERNOON. BUT NEAR SUNSET AND
OVERNIGHT TO FRIDAY MID-MORNING...THE FREEZING LINE GRADUALLY
COMES SOUTH...CHANGING RAIN BACK TO SNOW. THE UPPER LIFT SURGES
ACROSS AR THROUGH THURSDAY NIGHT AND FRIDAY MORNING...AND WITH A
SECONDARY LIFT SEGMENT WITH THE UPPER LOW ITSELF. LOW TO MID LEVEL
INSTABILITY WILL BE PRESENT AND SOME THUNDER STORM COULD BE
SEEN...THUS ADDING TO SNOW AMOUNTS. PRECIP WATER VALUES REACH
AROUND ONE INCH OVER SOUTHERN AR AREAS...0.75 TO ONE INCH OVER
CENTRAL AREAS...WHILE AROUND HALF AN INCH OVER NORTHERN AREAS. DUE
TO THE IN PLACE AT OR BELOW FREEZING TEMPS...STRONG DYNAMICAL LIFT
AND PRECIP WATER VALUES...HAVE A 2-4 INCH SNOW FALL BAND OVER MOST
OF THE STATE...EXCEPT THE FAR SE PARTS OF AR. ALSO A HEAVY BAND OF
SNOW...4-8 INCHES...WITH ISOLATED AMOUNTS HIGHER AT HIGHER OZARK
LOCATIONS...FROM AROUND WALTON IN SCOTT COUNTY...TO RUSSELLVILLE
IN POPE...TO BATESVILLE IN INDEPENDENCE. AREAS CLOSE TO THIS BAND
WILL RECEIVE A POSSIBLE 3-5 INCHES OF SNOW. A WINTER STORM WARNING
HAS BEEN ISSUED FOR THE AREA. FRIDAY AFTERNOON LIGHT SNOW MAY
LINGER OVER THE NE PART OF THE STATE...AS THE UPPER LOW MOVES
NORTHEAST...AND UNTIL THE UPPER TROUGH PUSHES EAST OF AR. ON
SATURDAY THE SURFACE HAS MOVED SOUTH OF AR...AND A WARMING TREND
WILL BE SEEN...AND AS SOME UPPER RIDGING MOVES IN FROM THE WEST.
OF COURSE TEMPS WILL BE COOLER THAN GUIDANCE WITH THE SNOW
COVER...BUT PLENTY OF MELTING WILL BE SEEN. ON SUNDAY...THE
SURFACE RIDGE MOVES MORE EAST...AND A SOUTH FLOW RETURNS TO THE
STATE. ALTHOUGH...SOME UPPER CLOUDS WILL BE SEEN WITH WEAK UPPER
LEVEL ENERGY AND MOISTURE. NOT READY TO PUT ANY PRECIP IN THE
FORECAST FOR MONDAY. GFS IS SPITTING OUT SOME SMALL QPF WITH THE
UPPER SHORTWAVE IT IS SHOWING.

LONG TERM...MONDAY THROUGH WEDNESDAY
THERE WILL BE A WEAK COLD FRONT MOVING INTO THE NATURAL STATE ON
MONDAY...BUT THIS FRONTAL PASSAGE WILL ONLY BRING SOMEWHAT OF AN
INCREASE IN CLOUDS AND NOT MUCH IN THE WAY OF ANY PRECIPITATION.
THE MEAN RELATIVE HUMIDITY WILL REMAIN LOW. WILL THEREFORE KEEP A
DRY FORECAST MONDAY THROUGH WEDNESDAY FOR NOW. BELIEVE MOISTURE
RETURN IF ANY...WILL BE SLOW MAKING IT INTO THE NATURAL STATE.
WILL KEEP TEMPERATURES NEAR NORMAL...WITH ONLY A FEW MINOR
EXCEPTIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     46  30  33  22 /  30  80  70  30
CAMDEN AR         54  36  39  28 /  30  90  80  30
HARRISON AR       40  25  35  17 /  50  70  60  20
HOT SPRINGS AR    48  33  35  25 /  50  90  80  30
LITTLE ROCK   AR  49  34  36  25 /  30  90  80  30
MONTICELLO AR     56  38  40  28 /  20  90  80  40
MOUNT IDA AR      47  33  35  25 /  50  90  80  20
MOUNTAIN HOME AR  41  26  35  18 /  50  70  60  20
NEWPORT AR        48  31  33  24 /  30  80  70  40
PINE BLUFF AR     52  36  39  27 /  20  90  80  40
RUSSELLVILLE AR   45  31  33  22 /  50  80  70  20
SEARCY AR         48  32  34  25 /  30  90  80  40
STUTTGART AR      51  35  37  26 /  20  90  80  40
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM CST FRIDAY
FOR BAXTER-BOONE-CLARK-CLEBURNE-CONWAY-FAULKNER-FULTON-GARLAND-
HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JOHNSON-LOGAN-LONOKE-
MARION-MONTGOMERY-NEWTON-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-
SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL.

&&

AVIATION...38
Hazardous weather outlook, Mar 6, 5:00 AM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST THU MAR 6 2008

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF-YELL-
500 AM CST THU MAR 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WARNING IS IN EFFECT FROM 6 THIS EVENING TO 6 PM CST
FRIDAY FOR PARTS OF NORTH AND CENTRAL ARKANSAS.

A COLD FRONT WILL STALL JUST SOUTH OF THE SOUTHERN ARKANSAS BORDER
TODAY. THE FRONT WILL BECOME A WARM FRONT AND WILL THEN MOVE BACK
NORTH THIS EVENING AS AN AREA OF LOW PRESSURE DEVELOPS ALONG THE
WARM FRONT...BRINGING GULF OF MEXICO MOISTURE BACK INTO THE REGION.

PRECIPITATION WILL BEGIN FALLING AS RAIN THIS AFTERNOON. AS
TEMPERATURES APPROACH FREEZING LATER THIS EVENING ACROSS THE
NORTH...THE RAIN WILL MIX WITH AND CHANGE OVER TO SNOW ACROSS
NORTHERN ARKANSAS. IN ADDITION...THERE WILL BE LARGE AMOUNTS OF LIFT
IN THE ATMOSPHERE WITH STRONG WINDS ALOFT AND UNSTABLE AIR. THIS
WILL AID IN THE DEVELOPMENT OF LARGE SNOW AMOUNTS INCLUDING POSSIBLE
THUNDER SNOW.

A WINTER WEATHER WATCH HAS BEEN UPGRADED TO A WINTER STORM WARNING.
THE WARNING AREA IS FOR ROUGHLY THE NORTHERN HALF OF ARKANSAS PLUS
PARTS OF THE WEST. THE WINTER STORM WARNING WILL BE IN EFFECT
FROM 6 PM THIS EVENING TO 6 PM CST FRIDAY. SIGNIFICANT SNOW
ACCUMULATIONS ARE EXPECTED. THE HEAVIER SNOW IS LIKELY TO START AFTER
MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE UPPER LEVEL PORTION OF THE STORM WILL MOVE INTO ARKANSAS ON
FRIDAY. CONSIDERABLY COLDER AIR WILL THEN SWEEP INTO THE STATE WITH
RAIN MIXING WITH AND CHANGING OVER TO ALL SNOW BY THE END OF FRIDAY
ACROSS THE ENTIRE FORECAST AREA.

IN AREAS ALONG A LINE FROM NEAR WALDRON...TO MORRILTON...TO
BATESVILLE...FOUR TO EIGHT INCHES ARE EXPECTED FROM EARLY FRIDAY
INTO FRIDAY AFTERNOON. LOCALIZED SNOW AMOUNTS COULD APPROACH A FOOT
IN SPOTS IF THUNDER SNOW DOES DEVELOP. IN LOCATIONS SURROUNDING THIS
AREA TO THE NORTH...INCLUDING THE HARRISON...MOUNTAIN HOME...JASPER
AND SALEM AREAS...TWO TO FOUR INCHES ARE EXPECTED. AROUND CENTRAL
ARKANSAS...INCLUDING HOT SPRINGS...LITTLE ROCK...AND AUGUSTA...TWO
TO FOUR INCHES ARE ALSO EXPECTED. JUST SOUTH OF THIS AREA...
INCLUDING PINE BLUFF AND SHERIDAN...UP TO ONE INCH OF ACCUMULATION
IS EXPECTED.

AS THE STORM PULLS OUT...THE SNOW WILL TAPER OFF FROM WEST TO EAST
FRIDAY EVENING. ALL THE WINTER WEATHER IS EXPECTED TO END NO LATER
THAN MIDNIGHT FRIDAY NIGHT.

THIS SITUATION IS STILL DEVELOPING...AND WILL CONTINUE TO BE
MONITORED CLOSELY. STAY TUNED FOR LATER FORECASTS FROM YOUR NATIONAL
WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

38

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

39 winter storm, 6 winter weather. Local standard time, as filed.

Winter Storm, Boone

When
March 6, 11:00 AM CST to March 7, 4:00 AM CST
Where
Boone forecast zone
Reported by
Official NWS Observations

A coop observation in Lead Hill reported 2.5 inches of snow. Law enforcement reported 3 inches of snow in Bellefonte. The media reported 4 inches of snow in Gaither. The public reported 1.5 inch in Omaha. Law enforcement reported 4.0 inches in Harrison. There was a report of 8.0 inches in Western Grove. There was a report of 3.5 inches in Bergman.

Winter Storm, Johnson

When
March 6, 11:00 AM CST to March 7, 4:00 AM CST
Where
Johnson forecast zone
Reported by
Official NWS Observations

A report of 8.0 inches was received from Clarksville. A report of 9.0 inches was received from Ozone by a coop observer.

Winter Storm, Logan

When
March 6, 11:00 AM CST to March 7, 4:00 AM CST
Where
Logan forecast zone
Reported by
Official NWS Observations

A report of 13.0 inches was received from Ratcliff. A report of 10.0 inches was received from Subiaco. A report of 10.0 inches was received from Booneville. A report of 9.0 inches was received from Paris. Power outages were reported throughout the county. The heavy snow snapped power lines and caused trees and limbs to crash into power lines. Damage to numerous structures including building awnings and poultry houses was reported. One tree was reported down on Bryan Street in Paris. A severed power line snapped at the Paris-Subiaco Municipal Airport.

Winter Storm, Newton

When
March 6, 11:00 AM CST to March 7, 4:00 AM CST
Where
Newton forecast zone
Reported by
Official NWS Observations

A report of 12.0 inches was received from Deer by the media. A report of 13.0 inches was received from Vendor by the media. A report of 12.0 inches was received from Jasper by the media. A report of 11.0 inches was received from Mount Judea by the media. A report of 3.0 inches was received from Marble Falls by the public. A report of 7.0 inches was received from 5 miles south of Jasper by the media. A report of 8.0 inches was received from Western Grove by the media.

Winter Storm, Polk

When
March 6, 11:00 AM CST to March 7, 4:00 AM CST
Where
Polk forecast zone
Reported by
Official NWS Observations

A report of 8.0 inches was received from Mena by the public. A report of 6.0 inches was received from Bogg Springs. A report of 5.0 inches was received from Cove.

Winter Storm, Scott

When
March 6, 11:00 AM CST to March 7, 4:00 AM CST
Where
Scott forecast zone
Reported by
Official NWS Observations

A report of 8.5 inches was received from Waldron by the media. Widespread power outages were reported across the county. Numerous trees were reported down, and the county also had swollen steams and wash-out bridges.

Winter Storm, Baxter

When
March 6, 1:00 PM CST to March 7, 4:00 AM CST
Where
Baxter forecast zone
Reported by
Official NWS Observations
Coordinates
36.287, -92.337 (the zone’s center; the record gives no point)

A coop observation of 4 inches was received. Three inches were reported in Gamaliel. Law enforcement reported 6.0 inches in Mountain Home. The media reported 4.2 inches of snow in Clarkridge.

Winter Storm, Fulton

When
March 6, 1:00 PM CST to March 7, 4:00 AM CST
Where
Fulton forecast zone
Reported by
Official NWS Observations
Coordinates
36.382, -91.818 (the zone’s center; the record gives no point)

Law enforcement reported 8.0 inches in Viola. Law enforcement reported 4.0 inches in Salem.

Winter Weather, Independence

When
March 6, 1:00 PM CST to March 7, 4:00 AM CST
Where
Independence forecast zone
Reported by
Law Enforcement
Coordinates
35.742, -91.570 (the zone’s center; the record gives no point)

Snow covered the roads north and west of Batesville.

Winter Storm, Izard

When
March 6, 1:00 PM CST to March 7, 4:00 AM CST
Where
Izard forecast zone
Reported by
Official NWS Observations
Coordinates
36.095, -91.913 (the zone’s center; the record gives no point)

A trained spotter reported 5 inches in Myron. Four to five inches were reported on area roads across the county. A trained spotter reported 8.2 inches in Mount Pleasant. A trained spotter reported 5 inches at Calico Rock.

Winter Storm, Marion

When
March 6, 1:00 PM CST to March 7, 8:00 AM CST
Where
Marion forecast zone
Reported by
Official NWS Observations
Coordinates
36.268, -92.684 (the zone’s center; the record gives no point)

A report was received of 10.0 inches from Yellville. A report of 7.0 inches was received from Flippin by the public.

Winter Storm, Pope

When
March 6, 1:00 PM CST to March 7, 8:00 AM CST
Where
Pope forecast zone
Reported by
Official NWS Observations

A report was received of 4.5 inches from Russellville by the media.

Winter Storm, Searcy

When
March 6, 1:00 PM CST to March 7, 8:00 AM CST
Where
Searcy forecast zone
Reported by
Official NWS Observations

A report was received of 11.5 inches from Snowball. A report was received of 10.0 inches from Leslie. A report was received of 10.0 inches from Oxley. A report was received of 10.0 inches from Marshall. A report was received of 9.0 inches from Gilbert.

Winter Storm, Sharp

When
March 6, 1:00 PM CST to March 7, 4:00 AM CST
Where
Sharp forecast zone
Reported by
Official NWS Observations
Coordinates
36.161, -91.480 (the zone’s center; the record gives no point)

A report of 10.0 inches was received from Evening Shade. A report of 5.0 inches was received from Ash Flat.

Winter Storm, Stone

When
March 6, 1:00 PM CST to March 7, 4:00 AM CST
Where
Stone forecast zone
Reported by
Official NWS Observations
Coordinates
35.860, -92.157 (the zone’s center; the record gives no point)

A report of 18.0 inches was received from Fox by a trained spotter. A report of 14.0 inches was received from Dodd Mountain by the media. A report of 7.5 inches was received from Mountain View by the media. The emergency manager reported that their was 7800 people without power.

Winter Storm, Yell

When
March 6, 1:00 PM CST to March 7, 8:00 AM CST
Where
Yell forecast zone
Reported by
Official NWS Observations

A report was received of 5.0 inches from Centerville by a Coop Observer. A report was received of 14.5 inches from Mt George by the media. A report of 10.0 inches was received from Danville. A report of 1.5 inches was received from Dardanelle by law enforcement. Trees were reported down on East 6th Street, West 9th Street, and also at the City Park. A tree fell on the side of a house on Grant Street. Utility lines and a large tree were blown down on the old Danville Cemetery and power lines were down throughout the city.

Winter Weather, Garland

When
March 6, 8:00 PM CST to March 7, 12:00 PM CST
Where
Garland forecast zone
Reported by
Law Enforcement
Coordinates
34.577, -93.150 (the zone’s center; the record gives no point)

A report of 2.5 inches was received from Royal. Law enforcement reported 1.0 inch in Hot Springs.

Winter Weather, Clark

When
March 6, 8:00 PM CST to March 7, 12:00 PM CST
Where
Clark forecast zone
Reported by
Law Enforcement
Coordinates
34.051, -93.176 (the zone’s center; the record gives no point)

Law enforcement reported 0.5 inch in Amity.

Winter Weather, Hot Spring

When
March 6, 8:00 PM CST to March 7, 12:00 PM CST
Where
Hot Spring forecast zone
Reported by
Law Enforcement
Coordinates
34.318, -92.946 (the zone’s center; the record gives no point)

Heavy snow fell across the county.

Winter Storm, Montgomery

When
March 6, 8:00 PM CST to March 7, 12:00 PM CST
Where
Montgomery forecast zone
Reported by
Official NWS Observations

A report was received of 7.0 inches from Pine Ridge. A report of 5.0 inches was received from Hopper. A report of 4.0 inches was received from Mount Ida by Law Enforcement. Power failures were reported throughout the county.

Winter Storm, Pike

When
March 6, 8:00 PM CST to March 7, 12:00 PM CST
Where
Pike forecast zone
Reported by
Official NWS Observations
Coordinates
34.164, -93.656 (the zone’s center; the record gives no point)

A report of 4.0 inches was reported by law enforcement in Murfreesboro.

Winter Storm, Saline

When
March 6, 8:00 PM CST to March 7, 12:00 PM CST
Where
Saline forecast zone
Reported by
Official NWS Observations
Coordinates
34.647, -92.677 (the zone’s center; the record gives no point)

A report was received of 3.5 inches from Paron by the media.

Winter Storm, Cleburne

When
March 7, 7:00 AM CST to 7:00 PM CST
Where
Cleburne forecast zone
Reported by
Law Enforcement
Coordinates
35.538, -92.027 (the zone’s center; the record gives no point)

Law enforcement reported 1.5 inches of snow.

Winter Storm, Conway

When
March 7, 7:00 AM CST to 7:00 PM CST
Where
Conway forecast zone
Reported by
Official NWS Observations
Coordinates
35.262, -92.701 (the zone’s center; the record gives no point)

A report of 1.0 inch was received in Hatteville. Law enforcement reported 2.0 inches at Morrilton. A report of 0.5 inch was reported in Menifee.

Winter Weather, Faulkner

When
March 7, 7:00 AM CST to 7:00 PM CST
Where
Faulkner forecast zone
Reported by
COOP Observer
Coordinates
35.147, -92.332 (the zone’s center; the record gives no point)

A coop observer reported 2.0 inches in Conway.

Winter Storm, Van Buren

When
March 7, 7:00 AM CST to 7:00 PM CST
Where
Van Buren forecast zone
Reported by
Official NWS Observations

A report of 12.0 inches was received from Botkinburg. A report of 8.0 inches was received from Chimes. A report of 4.0 inches was received from Damascus. A report of 12.0 inches was received from Dennard by the media. A report of 4.0 inches was received from Clinton by law enforcement.

Winter Storm, Perry

When
March 7, 7:00 AM CST to 7:00 PM CST
Where
Perry forecast zone
Reported by
Law Enforcement
Coordinates
34.947, -92.931 (the zone’s center; the record gives no point)

A report of 3.0 inches was received from Perry by law enforcement.

Winter Storm, White

When
March 7, 7:00 AM CST to 7:00 PM CST
Where
White forecast zone
Reported by
Broadcast Media
Coordinates
35.256, -91.745 (the zone’s center; the record gives no point)

Four inches fell across parts of the county.

Winter Storm, Jefferson

When
March 7, 9:00 AM CST to 9:00 PM CST
Where
Jefferson forecast zone
Reported by
Official NWS Observations
Coordinates
34.269, -91.931 (the zone’s center; the record gives no point)

A report of 5.5 inches was reported in White Hall. A reported of 7 inches was reported in Pine Bluff. Widespread traffic accidents were reported across the county.

Winter Weather, Pulaski

When
March 7, 9:00 AM CST to 9:00 PM CST
Where
Pulaski forecast zone
Reported by
Official NWS Observations
Coordinates
34.770, -92.312 (the zone’s center; the record gives no point)

A report of 1.0 inches was received from Crystal Hill. A report of 2.8 inches was received from Little Rock. A report of 2.0 inches was reported from North Little Rock. A report of 2.0 inches was received from Little Rock Airport. A report of 2.8 inches was received from 10 west of downtown Little Rock.

Winter Storm, Desha

When
March 7, 9:00 AM CST to 9:00 PM CST
Where
Desha forecast zone
Reported by
Newspaper
Coordinates
33.833, -91.254 (the zone’s center; the record gives no point)

A report of 10 inches of snow was received from McGehee. Traffic accidents and power outages were reported across the county. Major accidents occurred along United States Highway 65, Arkansas Highway 278 and Arkansas Highway 1.

Winter Storm, Cleveland

When
March 7, 9:00 AM CST to 9:00 PM CST
Where
Cleveland forecast zone
Reported by
Newspaper
Coordinates
33.898, -92.185 (the zone’s center; the record gives no point)

More than 6 inches of snow fell across the county, knocking out power to a large portion of the county and creating hazardous driving conditions. About 2,180 people were without power in the county.

Winter Storm, Monroe

When
March 7, 9:00 AM CST to 9:00 PM CST
Where
Monroe forecast zone
Reported by
Broadcast Media
Coordinates
34.678, -91.204 (the zone’s center; the record gives no point)

Six inches of snow fell at Brinkley.

Winter Storm, Drew

When
March 7, 9:00 AM CST to 9:00 PM CST
Where
Drew forecast zone
Reported by
Broadcast Media
Coordinates
33.589, -91.720 (the zone’s center; the record gives no point)

Six inches of snow fell at Monticello.

Winter Storm, Ouachita

When
March 7, 9:00 AM CST to 9:00 PM CST
Where
Ouachita forecast zone
Reported by
Broadcast Media
Coordinates
33.593, -92.882 (the zone’s center; the record gives no point)

Four inches fell across the county.

Winter Storm, Calhoun

When
March 7, 9:00 AM CST to 9:00 PM CST
Where
Calhoun forecast zone
Reported by
Broadcast Media
Coordinates
33.558, -92.503 (the zone’s center; the record gives no point)

Four inches fell across the county.

Winter Storm, Bradley

When
March 7, 9:00 AM CST to 9:00 PM CST
Where
Bradley forecast zone
Reported by
Broadcast Media
Coordinates
33.466, -92.162 (the zone’s center; the record gives no point)

Four inches fell across the county.

Winter Storm, Dallas

When
March 7, 9:00 AM CST to 9:00 PM CST
Where
Dallas forecast zone
Reported by
Broadcast Media
Coordinates
33.970, -92.654 (the zone’s center; the record gives no point)

Four inches fell across the county.

Winter Storm, Lincoln

When
March 7, 9:00 AM CST to 9:00 PM CST
Where
Lincoln forecast zone
Reported by
Broadcast Media
Coordinates
33.958, -91.733 (the zone’s center; the record gives no point)

Four inches fell across the county.

Winter Storm, Grant

When
March 7, 9:00 AM CST to 9:00 PM CST
Where
Grant forecast zone
Reported by
Broadcast Media
Coordinates
34.290, -92.424 (the zone’s center; the record gives no point)

Four inches fell across parts of the county.

Winter Storm, Arkansas

When
March 7, 9:00 AM CST to 9:00 PM CST
Where
Arkansas forecast zone
Reported by
Broadcast Media
Coordinates
34.291, -91.375 (the zone’s center; the record gives no point)

Four inches fell across the county.

Winter Storm, Lonoke

When
March 7, 9:00 AM CST to 9:00 PM CST
Where
Lonoke forecast zone
Reported by
Broadcast Media
Coordinates
34.754, -91.889 (the zone’s center; the record gives no point)

Four inches fell across parts of the county.

Winter Storm, Prairie

When
March 7, 9:00 AM CST to 9:00 PM CST
Where
Prairie forecast zone
Reported by
Broadcast Media
Coordinates
34.830, -91.553 (the zone’s center; the record gives no point)

Four inches fell across parts of the county.

Winter Storm, Woodruff

When
March 7, 9:00 AM CST to 9:00 PM CST
Where
Woodruff forecast zone
Reported by
Broadcast Media
Coordinates
35.186, -91.243 (the zone’s center; the record gives no point)

Four inches fell across parts of the county.

Winter Storm, Jackson

When
March 7, 9:00 AM CST to 9:00 PM CST
Where
Jackson forecast zone
Reported by
Broadcast Media
Coordinates
35.599, -91.215 (the zone’s center; the record gives no point)

Four inches fell across parts of the county.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, March 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 78840, 79180, 85438, 85445, 85453, 85458, 78839, 78862, 79176, 79177, 85440, 85451, 85459, 85462, 85949, 85955, 78844, 79173, 79175, 85442, 85449, 85457, 78846, 78851, 78858, 85951, 85959, 91376, 79179, 85455, 88473, 88480, 91352, 91355, 91358, 91359, 91360, 91361, 91365, 91368, and more.